MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52360
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
User occupation: lab manager.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an angioplasty of the superficial femoral artery, the advance 35 lp low profile balloon catheter ruptured.The balloon was introduced to the patient through a 6 fr cook sheath.Reportedly, the patient's anatomy did not contain angulation or vessel tortuosity; however, severe calcification was noted.Approximately 80% of the target lesion was occluded.The balloon device was inflated a total of 3 times to 10 atmospheres for roughly 1 minute each time using a sphere inflation device.The first inflation was in the stent, and the following two were outside of the stent, with the third causing the circumferential rupture.The balloon was never removed and reinserted after the initial access.The ruptured balloon became stuck on calcification, and could not be retrieved through the sheath.It was at this time that the patient was taken to the or for a surgical removal of the balloon device.Additional information regarding patient outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record did reveal one nonconforming event which could potentially relate to this failure mode.It should be noted, however, that the identified item was scrapped and not replaced.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, drawing, and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with this device, which warns ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ it goes on to say, ¿the catheter is not intended for the delivery of stents.¿ based on the information provided and no product returned, investigation has concluded that this event could not be traced to the device, but to the patient¿s condition and the procedure.Reportedly, the device was first inflated inside a stent, contrary to the precautions of the ifu.Additionally, it is also possible that the patient¿s anatomy contributed to this incident as it was reported that the patient¿s anatomy was severely calcified, and the ruptured balloon became caught on calcification and subsequently separated.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measure are being taken to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9198700
Report Number1820334-2019-02624
Device Sequence Number3146748
Product Code DQY
UDI-Device Identifier10827002523606
UDI-Public(01)10827002523606(17)220131(10)9488290
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberG52360
Device Catalogue NumberPTA5-35-80-8-6.0
Device Lot Number9488290
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;